What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Jul 3, 12:39 PM CST, 51 minutes earlier.
Area forecast discussion, Jul 3, 12:39 PM CST, 51 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
139 PM CDT Wed Jul 3 2019
.SYNOPSIS...
Issued at 138 PM CDT Wed Jul 3 2019
As temperatures reached the mid 80s with dewpoints in the lower to
mid 70s, convective temperatures were reached today. With only a
modest cap today, we are off to the races with new updrafts
forming in all areas of the CWA. From here on out, mesoscale
forcing will dominate the location of storms, as interaction of
outflow and MCV provide the chaotic locations of storms.
&&
.SHORT TERM...(This Evening through Thursday)
ISSUED AT 138 PM CDT Wed Jul 3 2019
In the surface wind field, there is a boundary located along
Interstate 80, noted by southeast winds to the north, and south
winds on the south side. This may become a focus for storms this
afternoon, otherwise, 130 PM storm positions are loosely
organized on storm outflow in northeast MO into southeast IA. For
now, in the early afternoon, the highest coverage is in the
southern CWA, but this may shift north with time, as there are
many hours left of high CAPE, low shear convection. CAPE values on
the SPC mesoanalysis page are now 4000 to 4500 !
Lows tonight, like last night are set for the lower to mid 70s,
and highs Thursday are expected in the mid to upper 80s, in a
persistence forecast. A similar round of scattered storms are
possible by afternoon.
.LONG TERM...(Thursday through Tuesday)
ISSUED AT 333 AM CDT Wed Jul 3 2019
The heat and humidity, along with periodic chances for thunderstorms
will continue through Friday as a typical summer weather pattern
remains in place. The somewhat zonal flow aloft and feed of Gulf
moisture is expected to transition to a more amplified configuration
over the weekend into early next week, which will provide a break
from the high humidity, along with slightly cooler temperatures
and a day or two without significant thunderstorm chances.
Thursday will have the same humid airmass as the past several days
with thunderstorms possibly on-going over at least part of the area
in the morning, depending on the timing of shortwaves suggested
by model guidance. Additional storms will then be likely again
from mid to late afternoon with the passage of additional
shortwaves, which will interact with boundaries from previous
convection embedded in a weak low level southerly flow.
Anticipating considerable cloud cover and scattered storms, high
temperatures were limited to the mid to upper 80s. Combined with
dewpoints again reaching into at least the lower 70s, heat index
readings will reach well into the 90s. Weak shear and at least
moderate MUCAPE levels for mid summer may again support strong
gusty winds and pulse-type storms.
The current forecast maintains only slight chances for storms going
into the evening, possibly impacting Independence Day activities,
but these may be too low, depending on timing and trends of
daytime convection
Friday looks somewhat similar to Thursday, except there will likely
be better support for thunderstorms centered along and ahead of a
cool front advancing southeast through the area in the afternoon.
High pressure moving into the Great Lakes and a building upper ridge
to the west will then lead to cooler temperatures and lower
dewpoints/humidity Saturday and especially Sunday. There is
considerable model disagreement with the potential for showers and
thunderstorms Saturday over especially the west and thus chances
pops are maintained.
Temperatures and dewpoints then creep upward by Tuesday as the upper
ridge rebounds over the area with rising heights and returning warm
air aloft. This also brings back thunderstorm chances for Tuesday
into the middle of next week.
&&
.AVIATION...(For the 18Z TAFS through 18Z Thursday Afternoon)
ISSUED AT 1159 AM CDT Wed Jul 3 2019
The rest of the afternoon, the coverage of storms will increase,
with localized LIFR conditions in very heavy rain, and possibly
gusty winds. Otherwise, VFR conditions will dominate through
tonight, with light south winds. The storms will be scattered
enough to keep us using the Vicinity wording for storms today,
until we see one approaching and can accurately forecast it into
an airport. Otherwise, we would be guarantied to over forecast
the storm duration and impacts today.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&
SYNOPSIS...Ervin
SHORT TERM...Ervin
LONG TERM...Sheets
AVIATION...Ervin
Hazardous weather outlook, Jul 3, 3:03 AM CST, 10 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
403 AM CDT Wed Jul 3 2019
IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-040915-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
403 AM CDT Wed Jul 3 2019
This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.
.DAY ONE...TODAY AND TONIGHT
Scattered thunderstorms are expected across the outlook area today
and tonight. The main risks from storms will be damaging winds
and torrential rainfall. The Storm Prediction Center has placed a
marginal risk over much of the outlook area.
Hot and humid conditions are expected today. Heat index readings
may reach the mid to upper 90s during the afternoon and early
evening hours.
Area rivers are experiencing flooding. Please see the
latest Flood Statements and Flood Warnings for details.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
Thunderstorms are likely across the outlook area Thursday and
Friday. Heavy rainfall, strong gusty winds and frequent lightning
will be the main threats from these storms.
There are chances for thunderstorms Saturday and again Tuesday.
Severe weather is not expected Saturday. It is too soon to
determine the potential for severe weather Tuesday.
Minor flooding is expected on the Mississippi River at Gladstone
and Burlington late this week. Please see the latest Flood
Statements and Flood Warnings for details.
.SPOTTER INFORMATION STATEMENT...
Storm spotter activation may be needed this afternoon and evening.
Sheets
In the hours before
Local storm report, Jul 3, 10:50 AM CST, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1150 AM CDT WED JUL 3 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1149 AM HEAVY RAIN 5 SSE LORAN 42.17N 89.88W
07/03/2019 E3.00 INCH CARROLL IL TRAINED SPOTTER
24 HR TOTAL.
&&Special weather statement, Jul 3, 11:36 AM CST, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
1236 PM CDT Wed Jul 3 2019
ILC131-187-031800-
Warren-Mercer-
1236 PM CDT Wed Jul 3 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WARREN AND
SOUTHEASTERN MERCER COUNTIES UNTIL 100 PM CDT...
At 1236 PM CDT, two small strong thunderstorms were located near
Monmouth, moving northeast at 10 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Monmouth, Coldbrook, Berwick, Gerlaw, Monmouth Municipal Airport and
Cameron.
Torrential rainfall is also occurring with this storm. Minor flooding
of low lying areas, creeks, streams and urban areas is possible. If
you encounter water over a roadway, do not drive through it.
LAT...LON 4094 9067 4111 9044 4082 9044 4079 9055
TIME...MOT...LOC 1736Z 238DEG 8KT 4091 9054
Ervin
Local storm report, Jul 3, 12:08 PM CST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
108 PM CDT WED JUL 3 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0107 PM HEAVY RAIN CAMERON 40.88N 90.52W
07/03/2019 E1.50 INCH WARREN IL TRAINED SPOTTER
ONE HOUR RAINFALL.
&&
DCSpecial weather statement, Jul 3, 12:22 PM CST, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
122 PM CDT Wed Jul 3 2019
MOC045-199-031900-
Scotland-Clark-
122 PM CDT Wed Jul 3 2019
...A STRONG THUNDERSTORM WILL AFFECT SCOTLAND AND WEST CENTRAL CLARK
COUNTIES UNTIL 200 PM CDT...
At 121 PM CDT, a strong thunderstorm was located near Downing, or 7
miles southwest of Memphis, moving northeast at 20 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Memphis, Wyaconda, Rutledge, Luray, South Gorin, Granger, Crawford,
Arbela, Hitt, Etna, Sand Hill, Memphis Memorial Airport, Spillman
Mound, Kilwinning, Ashton, Brock, Prospect Grove, Scotland County
Fairgrounds, Fairmont and Azen.
Torrential rainfall is also occurring with this storm. Minor flooding
of low lying areas, creeks, streams and urban areas is possible. If
you encounter water over a roadway, do not drive through it.
LAT...LON 4060 9235 4060 9213 4050 9172 4027 9195
4030 9195 4031 9220 4041 9235
TIME...MOT...LOC 1821Z 243DEG 17KT 4042 9230
ErvinSpecial weather statement, Jul 3, 12:39 PM CST, 51 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
139 PM CDT Wed Jul 3 2019
ILC161-IAC163-031930-
Rock Island-Scott-
139 PM CDT Wed Jul 3 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL ROCK ISLAND AND
SOUTH CENTRAL SCOTT COUNTIES UNTIL 230 PM CDT...
At 139 PM CDT, a strong thunderstorm was located near Oak Grove, or
near Rock Island, moving east at 5 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Davenport, Moline, Rock Island, East Moline, Silvis, Milan, Coal
Valley, Oak Grove, Taylor Ridge, Blackhawk State Park, Fruitland,
Coyne Center, Indian Bluff Golf Course, Moline Quad-City Airport,
Credit Island, Rock Island County Fairgrounds and Rock Island
Arsenal.
This includes the following highways...
Interstate 74 in Illinois between mile markers 1 and 7.
Interstate 280 between mile markers 8 and 18.
Torrential rainfall is also occurring with this storm. Minor flooding
of low lying areas, creeks, streams and urban areas is possible. If
you encounter water over a roadway, do not drive through it.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4146 9042 4146 9043 4135 9043 4136 9069
4151 9066 4152 9042
TIME...MOT...LOC 1839Z 276DEG 5KT 4144 9063
CousinsSpecial weather statement, Jul 3, 1:12 PM CST, 18 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
212 PM CDT Wed Jul 3 2019
ILC161-031945-
Rock Island-
212 PM CDT Wed Jul 3 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL ROCK ISLAND COUNTY
UNTIL 245 PM CDT...
At 211 PM CDT, a strong thunderstorm was located over Oak Grove, or
near Rock Island. The storm is nearly stationary.
Wind gusts up to 50 mph and half inch hail are possible with this
storm. A flash flood warning is also in effect for this storm.
Locations impacted include...
Moline, Rock Island, Milan, Coal Valley, Oak Grove, Taylor Ridge,
Blackhawk State Park, Indian Bluff Golf Course, Moline Quad-City
Airport, Fruitland and Coyne Center.
This includes Interstate 280 between mile markers 11 and 18.
Torrential rainfall is also occurring with this storm. Minor flooding
of low lying areas, creeks, streams and urban areas is possible. If
you encounter water over a roadway, do not drive through it.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4133 9057 4133 9063 4142 9070 4151 9056
4141 9043 4140 9044
TIME...MOT...LOC 1911Z 257DEG 4KT 4139 9060
Ervin